It is currently Tue Aug 22, 2017 3:26 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Mon Feb 14, 2011 1:53 pm 
Offline
Average Poster
Average Poster

Joined: Fri Jan 14, 2011 12:45 am
Posts: 4
Hi everyone, I am so grateful to have found such a wonderful place! I started Suboxone therapy last April. (2010). Unfortunately, I am coming to believe my doc knows nothing about addiction treatment. He stated on the first visit that he did not believe in long term sub. treatment, and, he would "taper" me every month. He started me on 16mg of sub. 1 pill 2x day, and since I was a chronic pain patient he gave me a RX for Ultram. It didn't sound right but I went in with the attitude he knew best. I felt I was finally getting my life back. After several months I was down to 8mg. per day, 1/2 pill 2xday. Several months ago he said there was some "new" data that Ultram was not compatible with sub and told me to quit taking it. He then preceeded to "up" my sub dose to 12mg from 8mg. which I stayed on for several months. I am now back to 8mg. 2x per day (no ultram) and my pain is returning with a vengence. When I was taking a higher dose of sub it seems my pain was under control and thoughts of opiates never entered my mind. I am worried that I am on shaky ground, and that I am totally screwed up; taking the ultram,and the sub dose going up and down. I am not looking to throw my Dr. under the bus, he is literally saved me from a horric withdrawal. How do I get back on the right tract with the medicine? Should I just let him continue to taper me, (I feel like doo-doo), should i find another Dr.? I am really scared. Thanks for listening--Mystere


Top
 Profile  
 
 Post subject: Just a thought...
PostPosted: Mon Feb 14, 2011 3:04 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Mon Jan 31, 2011 1:51 pm
Posts: 16
Hi Mystere2011!
I am sorry to hear about the trouble you are having! It really sucks when your in pain and on Sub's and your own doctor doesnt' seem to know what he's doing. I have been in a similar situation, my doctor is an arrogant retard who "thinks" he knows a lot, when in fact he is clueless. As far as the Ultram goes, I can tell you what I know about the drug from personal experience, but keep in mind I am not a Doctor. Ultram (or Tramadol-generic) is what is known as a "Phsudo-Opiate", which means that it's not a "real" Opiate/Narcotic drug, BUT it has the same or similar action at the receptor, which is why it works well for acute pain relief like a full-agonist would. It is a fairly new drug, and is increasing in popularity over the last few years, probably in responce to prescription Opiate abuse. Doctors feel safer prescribing this than say Vicodin or Loratab. I abused Ultram when I was still in active addiction, so it is not a safer alternative for addicts, on the contrary it is probably more harmful because doctors are OK prescribing larger quantitys and higher doses to people as opposed to traditional Opiate pain meds. I really wish more doctors were aware of this danger, I was dosing so high on the Ultram that I actually caused my body to experience "toxic-phycosis". My sister (who is also a recovering addict), experienced severe seizures while taking Ultram and ended up with mild brain-damage (she no longer has a sence of smell! :oops: ). All that being said, I have never heard of anyone on Suboxone being prescribed Ultram. I would think that because of the actions of the drug at the receptor it would interfere with the Sub's. Like I said, im not a doctor, this is just my opinion. I would caution anyone who is recovering from Opiate addiction to avoid the use of Ultram, whether they are on Sub's or not. Your best bet would probably be to talk to your Pharmacist and explain the med's your on and ask for some advice as far as pain relief. I have heard from other people on Suboxone that it is very difficult to get any pain relief from full-agonists (opiate drugs) while on Sub's because of it's blocking effects, but there are non-narcotic drugs that are said to offer great pain relief for people on Sub's, one drug to try is called Toradol (it's an extremley strong N-Said), you might ask your doctor about that. As far as your Suboxone dose goes, if you are having trouble tapering, the only thing you can do is discuss this with your doc. If he is not willing to slow down the taper by letting you go back on your previous dose than you might be better off in the long run looking for a new doctor...you can use the doctor locator through through this web-site or Google "suboxone doctor locator". I hope everything works out for you and you can get some pain management! Best of luck, let us know what you decide/how thing's work out for you!
Minx


Top
 Profile  
 
 Post subject:
PostPosted: Mon Feb 14, 2011 8:28 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
Although Ultram is touted as the 'safe, non-narcotic alternative to opiates' it is in fact metabolized into an opiod in your sytem, and is active at the mu receptor, just like other opiates. In addition, it has SNRI effects, like the drug Effexor, which makes people 'feel better', but causes complications when the drug is stopped. If you were taking it with Sub, the Sub would have blocked the opiate effect, as it has a much stronger affinity for the receptor. You may have experienced pain relief because of the SNRI effects, or other 'unknown' actions of tramadol.
I have heard of Sub patients being prescribed Ultram, but I think it's because they are BOTH among the most misunderstood drugs on the market.
Like Minx said, I have heard that Torodol is an excellent pain releiver, but it is by injection only. However, there are other NSAIDs available by prescription (like Mobic) that you might want to try, and they wouln't be blocked by the Sub. It doesn't really sound like you're ready to taper, so if your doctor doesn't believe in maintenence you might have to start looking for a new doc. Good luck,
Lilly


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue Feb 15, 2011 8:07 am 
Offline
Long Time Member
Long Time Member

Joined: Tue Nov 24, 2009 7:36 pm
Posts: 879
Location: Wisconsin
Okay, I'm confused again. That seems to be happening more and more around here lately. Perhaps it's me. However, what in the hell does the above post have to do with the topic of "Has anyone heard of this? Given Ultram with sub"? Wishbone, I have no idea what you are speaking of and if it is even true or not. However, why on earth are you bringing this up on this thread? That is out of line and you have no business hijacking someone else's thread for this. It most certainly does not add to your credibility if you can't even start a post in the proper manner. Just what is it you are attempting to accomplish?

My apologies to mystere2011 on behalf of Wishbone for taking over your thread with something that has absolutely nothing to do with the topic. By the way Wishbone, what in the hell does "de-moderated" mean? If you have a concern or complaint, please have the decency to deal with it in a proper manner.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Feb 15, 2011 4:43 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 12, 2010 12:43 am
Posts: 1019
Location: Buffalo New York
Honestly man all you can do at this point in time is talk to your DR and tell him the truth. You may think he is wrong and he might be wrong but when all is said and done you have to tell him how you truly feel to get the right help you may have and if he blew it off than you might want to find another Dr but I would first try telling him how you feel and what you would like to do b4 you do anything else!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group